Atlantic Coastal Fish Habitat Partnership

Interim Steering Committee (ISC)

April 21-22, 2009 Baltimore, MD

Agenda

- woowy)p· w) - v v >	
Welcome, G. Schuler	9:00 AM
 Welcome and Introductions 	
NFHAP Update, E. Greene	9:10 AM
❖ Status of Legislation	
❖ Approved Partnerships	
❖ FWS funded NFHAP projects	
❖ NFHAP Brand Guidance	
One-Year-Out Workshop	
❖ National Fish Habitat Award Winners	
Science and Data Working Group Update	9:30 AM
❖ NFHAP Data Sharing Policy, E. Greene	
❖ National Coastal Assessment Update, M. Nelson	
SARP Science and Data Committee Update, W. Laney	
Species-Habitat Matrix Update, E. Greene/J. Thomas-Blate	
Break	10:30 AM
Assessment of Existing Information Update	10:40 PM
❖ Presentation, M. Nelson	
❖ Next Steps, G. Schuler	
Lunch	12:00 PM
 Applying for Board Recognition, E. Greene ❖ Application Requirements ❖ Proposed Schedules A and B 	1:00 PM

Strategic Planning Meeting #1: Goals & Priority Threats, G. Schuler

1:30 PM

***** Framing Questions

- What are the predominate threats in each area?
- What are causing these threats (sources)?
- Which of these are due to human activity? What can we do and where?
- What do we need to accomplish and what needs to be done in terms of objectives?
- What do we need to do to meet those objectives (strategies and conservation actions)?

Time: 10 mins Materials: screen

❖ Identifying ACFHP Goals

Full Group Walk-Through

1:40 PM

- 1. ACFHP Primary Issue Areas
- 2. NFHAP Goals

Time: 15 mins Materials: screen

Regional Discussions

1:55 PM

- New England Mid-Atlantic South Atlantic and South Florida
 - 1. Identify broad ACFHP goals within the region

Time: 20 mins Materials: easels

Full Group Discussion

2:15 PM

Showcase regional goals
 Identify coastwide goals

Time: 30 mins Materials: screen

! Identifying Priority Threats

Regional Discussions

2:45 PM

- ✓ Use the database to Identify Threats, but if there are threats that are not surfacing, please note them.
- 1. List priority threats to habitats (generally) (15 mins)
- 2. List specific habitats that are impacted by these threats (30 mins)
- 3. Rank threats with respect to habitats (30 mins)
- 4. Determine the top three threats to the region (15 mins)

Time: 1.5 hours, total *Materials:* easels

Break 4:15 PM

Full Group Discussion

4:25 PM

- 1. Show case regional top three threats
- 2. Determine which threats are coastwide

Time: 20 mins Materials: screen

❖ Situational Analysis

Full Group Discussion

4:45 PM

- ✓ Each individual has a region specific colored sticky pad. Each wall has a threat posted to it. Individuals attach stickies under each threat identifying the following:
- 1. Human drivers
- 2. Opportunities to take advantage of
- 3. Constraints to work within

Time: 30 mins

Materials: sticky pads

Regional Discussion and Coastwide

5:15 PM

1. Identify which drivers, opportunities, and constraints apply/are useful to the region.

Time: 30 mins Materials: easels

***** Writing the Strategic Plan

5:45 PM

- Full Group Discussion
- ✓ Identify individuals for a Strategic Plan Work Group to:
- 1. Develop an outline
- 2. Write portions of the plan

Recess 6:00 PM

❖ Situational Analysis, G. Schuler

Full Group Discussion

8:30 PM

- ✓ Each individual has an issue specific colored sticky pad. Each wall has a threat posted to it. Individuals attach stickies under each threat identifying the following:
 - Human drivers (yellow)
 - economic incentive for more shipping
 - Opportunities (blue) to take advantage of
 - mitigation incentives
 - stimulus money
 - Constraints (pink) to work within
 - Physical or regulative, financial constraints, political

Time: 30 mins

Materials: sticky pads

Steering Committee Business, G. Schuler

9:30 AM

- ❖ Formalize Endorsement Criteria
 - Review Revisions and Vote
 - Next Steps Regarding Pending Requests

Break 10:00 AM

Communications Update, E. Greene

10:10 AM

❖ Website RFP

Upcoming Dates, G. Schuler

10:20 AM

❖ ASMFC Policy Board Presentation (August 17-20)

Funding Update, P. Campfield

10:45 AM

- Status of Existing Grant
- Future Funding
 - Upcoming MSCG RFP

NFWF Role in FHPs, J. Sedell

11:00 AM

Presentation and Discussion

Other Business

11:45 AM

- New Member
 - Review Petition and Vote
 - Bylaws Discussion
- Formalize Annual MOU Additions Process
 - Revise Bylaws and Vote

Adjourn 12:00 PM

Upcoming 2009 Dates to Note:

The times listed are approximate; the order of items and content is subject to change. The meeting will be held at the Radisson Plaza Lord Baltimore, 20 West Baltimore St., Baltimore, MD; Tel: 410.539.8400

April 28: 65th Annual Northeast Fish and Wildlife Conference, Lancaster, PA: Presentation (M. Nelson)

May 4-7: ASMFC Spring Meeting

Third week of May: Invitation to Apply for FHP Board recognition (fourth round)

June 23-25: NFHAP One-Year-Out Workshop, near Washington, DC

July 6-10: ASMFC TC Meeting Week

July 20: Coastal Zone 09, Boston, MA: Presentation (E. Greene)

August 17-20: ASMFC Summer Meeting Week August 21: FHP Applications due (fourth round) September 14-18: ASMFC TC Meeting Week

October: Invitation to Apply for FHP Board recognition (fifth round)

November 2-5: ASMFC Annual Meeting

Late December: FHP applications due (fifth round)